Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 39, NWS North Platte, NE

May 28, 2006Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 28, 2006, 7:05 PM MDT for Sheridan County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2006, 7:05 PM MDT (01:05 UTC)
Expired
May 28, 2006, 7:45 PM MDT
In force
40 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 159 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 5:10 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2006-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2006-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
2099 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 290106
SVRLBF
NEC161-290145-
/O.NEW.KLBF.SV.W.0039.060529T0105Z-060529T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 PM MDT SUN MAY 28 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 745 PM MDT

* AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 12 MILES WEST OF
  INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD...OR ABOUT 14 MILES
  SOUTHWEST OF HAY SPRINGS...AND MOVING NORTHEAST AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAY SPRINGS AND INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD BY 710
  PM MDT...
  INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD AND 6
  MILES NORTHWEST OF WALGREN LAKE STATE RECREATION AREA BY 715 PM
  MDT...
  METACALF STATE WILDLIFE MANAGEMENT AREA AND 8 MILES NORTHWEST OF
  RUSHVILLE BY 720 PM MDT...
  6 MILES SOUTHEAST OF INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD
  AND 8 MILES SOUTHEAST OF INTERSECTION OF HIGHWAY 87 AND CRAVEN
  CREEK ROAD BY 730 PM MDT...
  7 MILES NORTHWEST OF HOOVER LAKE BY 745 PM MDT...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS THE 
NEBRASKA PANHANDLE. DAMAGING WINDS OVER 70 MPH WERE REPORTED WITH 
THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY 
AWAY FROM WINDOWS

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 4245 10276 4246 10208 4277 10208 4278 10210
      4298 10210 4298 10277 4279 10278 4278 10276

$$

CDC
2 follow-up statements
000 
WWUS53 KLBF 290129
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
828 PM CDT SUN MAY 28 2006

NEC161-290145-
/O.CON.KLBF.SV.W.0039.000000T0000Z-060529T0145Z/
SHERIDAN NE-
728 PM MDT SUN MAY 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTHERN SHERIDAN COUNTY...

AT 722 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR HIGHWAY 87 MILE
MARKER 30...OR ABOUT 11 MILES SOUTH OF HAY SPRINGS...MOVING NORTHEAST
AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 250 MILE MARKER 40 BY 735 PM MDT...
  RUSHVILLE...HIGHWAY 20 MILE MARKER 90 AND HIGHWAY 87 MILE MARKER 60
  BY 740 PM MDT...
  CLINTON AND HIGHWAY 20 MILE MARKER 100 BY 745 PM MDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
MONDAY MORNING FOR NORTHWESTERN NEBRASKA.

LAT...LON 4245 10276 4246 10208 4277 10208 4278 10210
      4298 10210 4298 10277 4279 10278 4278 10276

$$
CDC
000 
WWUS53 KLBF 290144
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
843 PM CDT SUN MAY 28 2006

NEC161-290153-
/O.EXP.KLBF.SV.W.0039.000000T0000Z-060529T0145Z/
SHERIDAN NE-
743 PM MDT SUN MAY 28 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHERIDAN COUNTY
EXPIRES AT 745 PM MDT...

THIS WARNING HAS BEEN REPLACED WITH A NEW SEVERE THUNDERSTORM 
WARNING FOR MOST OF SHERIDAN COUNTY UNTIL 830 PM MDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
MONDAY MORNING FOR NORTHWESTERN NEBRASKA.

LAT...LON 4245 10276 4246 10208 4277 10208 4278 10210
      4298 10210 4298 10277 4279 10278 4278 10276

$$
CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:38 PM MDT, 4 hours 27 minutes earlier.

Area forecast discussion, May 28, 2:38 PM MDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT SUN MAY 28 2006

.DISCUSSION...
SURFACE TROUGH EXTENDED FROM NCNTRL EAST OF ANW SOUTHWEST TO OGA
AT 19Z WHILE PRIMARY COLD FRONT EXTENDED FROM SURFACE LOW IN SOUTH
CENTRAL NORTH DAKOTA TO NEAR RAP AND WEST INTO NORTHERN WYOMING.
SATELLITE SHOWS THINNING CLOUD SHIELD SOUTHWEST ACROSS THE
PANHANDLE AND EDGING EASTWARD. MOUNTAIN WAVES EVIDENT ON IR AND
VISIBLE SATELLITE IMAGERY WITH JET STREAK NOW ACROSS COLORADO TO LIFT
NORTHEAST ON THE HIGH PLAINS THIS EVENING.

MODEL BLEND USED FOR TONIGHT WITH HIGH BASED CONVECTION TO FORM
TO THE WEST AND POSSIBLY CLIP THE FAR NORTHWEST ZONES WHILE MOVING
NORTHEAST. MAIN DYNAMICS WILL LIFT NORTHEAST WITH DRIER AIR BEING
DRAWN INTO SOUTHWEST NEBRASKA OVERNIGHT AS THE COLD FRONT SINKS
SOUTHEAST AND EXITS FORECAST AREA MONDAY MORNING. TRENDED
TEMPERATURES TOWARD THE COOLER MAV GUIDANCE WITH FEW CLOUDS AND
DRIER AIR.

MONDAY SURFACE HIGH PRESSURE WILL RIDGE SOUTHEAST WITH MORE
SEASONABLE TEMPERATURES INTO TUESDAY AS DAYTIME HIGHS REACH INTO THE
MID 70S NORTHWEST TO LOWER 80S SOUTHEAST. THE FRONT WILL STALL
TO THE SOUTH INTO KANSAS MONDAY NIGHT THROUGH TUESDAY. TRENDED
FORECAST TOWARD THE GFS WITH CHANCE OF PRECIPITATION TUESDAY AS
JETSTREAM RETURNS SOUTH AND CONVERGENT LOW LEVEL FLOW HELP DRAW
MOISTURE BACK TO THE WEST.

IN THE EXTENDED FROM WEDNESDAY THROUGH SUNDAY LONG RANGE MODELS
DIFFER SUFFICIENTLY TO LIMIT LARGE CHANGES IN GRIDS. LOW POPS
CONTINUED WEDNESDAY NIGHT AS INCREASED JET DYNAMICS WORK WITH THE
MAXIMUM HEATING OF THE DAY TO CREATE ELEVATED CONVECTION TO THE
NORTHWEST THAT WILL MOVE SOUTHEAST OVERNIGHT. THEN AS THE RIDGE
REBUILDS TO THE WEST AND MOVES EAST THROUGH FRIDAY DRY WITH
TEMPERATURES TO AGAIN REBOUND WITH 12Z MEX NUMBERS SHOWING THIS
TREND. ON FRIDAY LEE TROUGH REFORMS ON THE HIGH PLAINS AS HEIGHT
FALL WITH THE APPROACH OF THE NEXT SYSTEM FROM THE WEST COAST. THE
JET STREAM WILL LIFT WELL NORTH WITH ANY CONVECTION OVER THE WEEKEND
TO BE MORE DIURNAL FRIDAY NIGHT INTO SATURDAY AS THE MAIN DYNAMICS
SHIFT NORTHWARD INTO CANADA THEREFORE THURSDAY THROUGH SUNDAY LEFT
DRY.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

19
Hazardous weather outlook, May 28, 2:33 PM MDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT SUN MAY 28 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-292045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
333 PM CDT SUN MAY 28 2006 /233 PM MDT SUN MAY 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM COVERAGE OVER WYOMING AND COLORADO IS EXPECTED TO
INCREASE THIS EVENING AND AFFECT PORTIONS OF WESTERN AND NORTH
CENTRAL NEBRASKA LATE THIS EVENING AND INTO THE OVERNIGHT. MOST OF
THE ACTIVITY IS EXPECTED TO BE NORTH AND WEST OF A LINE FROM
VALENTINE TO CRESCENT LAKE. A FEW STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE NEXT CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE LATE MONDAY
NIGHT ACROSS CHASE...HAYES AND FRONTIER COUNTIES...AND ACROSS THE
ENTIRE AREA TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JMC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:39 PM MDTSevere Thunderstorm WarningLBFSheridan51 min
May 28, 7:50 PM MDTSevere Thunderstorm WarningLBFGarden40 min
May 28, 8:16 PM MDTSevere Thunderstorm WarningLBFCherry44 min
May 28, 8:25 PM MDTTornado WarningLBFCherry, Sheridan35 min
May 28, 9:26 PM MDTWind AdvisoryLBFArthur, Chase, Deuel, Garden, Grant, Keith and 1 more3 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.